Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 25, NWS Anchorage, AK

October 30, 2009

NWS Anchorage, AK issued this high wind warning at Oct 30, 2009, 5:03 AM AKDT. It took effect at Oct 30, 2009, 10:00 AM AKDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 5:03 AM AKDT (13:03 UTC)
In effect from
Oct 30, 2009, 10:00 AM AKDT
Expired
Oct 31, 2009, 10:00 AM AKDT
In force
24 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 301303
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
503 AM AKDT FRI OCT 30 2009

AKZ111-310215-
/X.NEW.PAFC.HW.W.0025.091030T1800Z-091031T1300Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
503 AM AKDT FRI OCT 30 2009

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 AM
AKDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 AM AKDT
SATURDAY. 

LOW PRESSURE OVER THE GULF AND STRONG HIGH PRESSURE OVER NORTHERN
ALASKA HAS CREATED A TIGHT PRESSURE GRADIENT ACROSS THE
REGION...WHICH IS COMBINING WITH ARCTIC AIR MOVING DOWN FROM
INTERIOR ALASKA TO PRODUCE STRONG WINDS THROUGH THE MATANUSKA
VALLEY. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH 
THE AREA TODAY AND TONIGHT HELPING TO FURTHER INCREASE THE WINDS
TO WARNING LEVELS. EXPECT NORTHEAST WINDS TO INCREASE TO 30 TO 50
MPH WITH GUSTS TO 75 MPH BY LATE THIS MORNING. WINDS MAY
TEMPORARILY WEAKEN A BIT LATER THIS AFTERNOON INTO EARLY
EVENING...BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN BY 
MID EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. WINDS WILL
THEN DIMINISH DURING THE DAY SATURDAY AS THE PRESSURE GRADIENT
WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
3 follow-up statements
000 
WWAK71 PAFC 302033
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1233 PM AKDT FRI OCT 30 2009

AKZ131-311345-
/X.EXB.PAFC.HW.W.0025.091031T0400Z-091031T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
1233 PM AKDT FRI OCT 30 2009

...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
AKDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM AKDT
SATURDAY. 

A STRONG HIGH PRESSURE CENTER OVER THE MAINLAND COMBINED WITH
FALLING PRESSURES OVER THE GULF OF ALASKA WILL STRENGTHEN PRESSURE
GRADIENTS ACROSS THE NORTH GULF COAST. NORTH TO EAST WINDS ARE EXPECTED
TO INCREASE WITH GUSTS 65 TO 80 MPH FROM THOMPSON PASS TO VALDEZ
PROPER THIS EVENING. WINDS WILL CONTINUE VERY STRONG THROUGH LATE
SATURDAY MORNING THEN SLOWLY WEAKEN DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$

AKZ111-311300-
/X.CON.PAFC.HW.W.0025.000000T0000Z-091031T1300Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1233 PM AKDT FRI OCT 30 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM AKDT SATURDAY. 

LOW PRESSURE OVER THE GULF AND STRONG HIGH PRESSURE OVER NORTHERN
ALASKA HAS CREATED A TIGHT PRESSURE GRADIENT ACROSS THE REGION...
WHICH IS COMBINING WITH ARCTIC AIR MOVING DOWN FROM INTERIOR
ALASKA TO PRODUCE STRONG WINDS THROUGH THE MATANUSKA VALLEY. A
SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT HELPING TO FURTHER INCREASE THE WINDS TO
WARNING LEVELS. EXPECT NORTHEAST WINDS TO INCREASE TO 30 TO
50 MPH WITH GUSTS TO 75 MPH BY LATE THIS MORNING. WINDS MAY
TEMPORARILY WEAKEN A BIT LATER THIS AFTERNOON INTO EARLY
EVENING...BUT ARE THEN EXPECTED TO INCREASE ONCE AGAIN BY MID
EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. WINDS WILL THEN
DIMINISH DURING THE DAY SATURDAY AS THE PRESSURE GRADIENT
WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK71 PAFC 311251
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
451 AM AKDT SAT OCT 31 2009

AKZ131-311400-
/X.CAN.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
451 AM AKDT SAT OCT 31 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

THE PRESSURE GRADIENT ACROSS THE REGION HAS BEGUN TO SLACKEN AND
WINDS ACROSS NORTHEAST PRINCE WILLIAM SOUND HAVE FALLEN BELOW
WARNING LEVELS. EXPECT NORTH TO EAST WINDS 20 TO 35 MPH WITH
LOCAL GUSTS TO 50 MPH EARLY THIS MORNING...DECREASING TO 10 TO 20
MPH WITH LOCAL GUSTS TO 35 MPH IN THE AFTERNOON. WINDS WILL
REMAIN GUSTY THROUGH SUNDAY NIGHT...ESPECIALLY THROUGH CHANNELED
AREAS...BUT WILL BECOME LIGHT BY MONDAY AS THE PATTERN CHANGES
AHEAD OF A STORM MOVING IN FROM THE BERING SEA.

$$

AKZ111-311800-
/X.EXT.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
451 AM AKDT SAT OCT 31 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM AKDT THIS MORNING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 AM AKDT THIS
MORNING. 

A STRONG SURFACE PRESSURE GRADIENT COMBINED WITH COLD AIR MOVING
DOWN FROM THE INTERIOR OF ALASKA CONTINUES TO PRODUCE HIGH WINDS
ACROSS THE MATANUSKA VALLEY THIS MORNING. EXPECT NORTHEAST WINDS 
25 TO 40 MPH WITH GUSTS TO 75 MPH TO PERSIST THROUGH MID MORNING.
WINDS WILL THEN DECREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH IN
THE AFTERNOON AS THE PRESSURE GRADIENT SLACKENS. WINDS WILL CONTINUE
TO GRADUALLY DIMINISH TONIGHT AND SUNDAY AS A STORM OVER THE GULF
OF ALASKA WEAKENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK71 PAFC 311802
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1002 AM AKDT SAT OCT 31 2009


AKZ111-311915-
/X.EXP.PAFC.HW.W.0025.000000T0000Z-091031T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1002 AM AKDT SAT OCT 31 2009

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Oct 29, 12:20 PM AKDT, 16 hours 43 minutes earlier.

Area forecast discussion, Oct 29, 12:20 PM AKDT, 16 hours 43 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1220 PM AKDT THU OCT 29 2009

.MODEL DISCUSSION...NAM AND GFS IN GOOD AGREEMENT ON THE VARIOUS
WEATHER SYSTEMS...EVEN OUT OVER THE BERING REGION.

.ANALYSIS AND UPPER LEVELS...PRIMARY FEATURE IS THE RIDGE OF HIGH
PRESSURE CURRENTLY LOCATED OVER THE CENTRAL BERING WHICH SHOULD
REMAIN INTACT THROUGH SUNDAY. THIS WILL GENERATE HIGH PRESSURE OVER
THE INTERIOR WITH EITHER A LOW OR TROUGH IN THE GULF OF ALASKA.
SYSTEMS IN THE WESTERN BERING WILL BE BLOCKED FROM THE CENTRAL AND
EASTERN BERING UNTIL MONDAY.

.SHORT TERM FORECAST...SOUTHCENTRAL...MODERATE TO STRONG NORTH WINDS
WILL PERSIST THROUGH SATURDAY AND UNTIL SUNDAY NIGHT IN THE COPPER
BASIN AND EASTERN PRINCE WILLIAM SOUND. LITTLE TO PRECIP OR CLOUDS
WITH EXCEPTION OF NORTHERN GULF.

SOUTHWEST ZONES EXPECT MAINLY CLEAR SKIES WITH AIR TEMPS IN TEENS TO
MID 20S...COOLER TO THE WEST.

BERING REGIONS..IN THE EAST CONTINUED LOW CLOUDS AS RIDGE PERSISTS.
IN THE WEST A SERIES OF LOWS/TROUGHS WILL MOVE THROUGH PRODUCING RAIN
AND MODERATE SOUTH TO WEST WINDS.  NEXT LARGE SYSTEM WILL MOVE IN SUN
AFTERNOON.

.LONG TERM FORECAST...MODELS INDICATING BERING RIDGE WILL DISSIPATE
BY MON MORNING ALLOWING MORE ACTIVE WEATHER TO MOVE THROUGH THE STATE
FROM THE WEST.  NEXT POTENTIAL WEATHER SYSTEM TO IMPACT WEST AND
SOUTHCENTRAL WITH PRECIP WOULD BE EXPECTED TUE NIGHT AND WED.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 131
MARINE...GALES 121 140 132
FIRE WEATHER...NONE

JMP OCT 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 4:00 PM AKDTSmall Craft AdvisoryAFC24 hr
Oct 29, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Oct 29, 5:20 PM AKDTGale WarningAFC47 hr
Oct 30, 4:00 AM AKDTGale WarningAFC24 hr
Oct 30, 4:00 AM AKDTSmall Craft AdvisoryAFC36 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.